Alert archive / Indiana / High Wind Watches in 2011

High Wind Watch 1, NWS Chicago, IL

October 18, 2011Lake County, Illinois; Lake County, Porter County, Indiana

NWS Chicago, IL issued this high wind watch at Oct 18, 2011, 1:39 PM CDT for Lake County, Illinois; Lake County, Porter County, Indiana. It took effect at Oct 19, 2011, 3:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 18, 2011, 1:39 PM CDT (18:39 UTC)
In effect from
Oct 19, 2011, 3:00 PM CDT
Expired
Oct 19, 2011, 3:56 AM CDT
In force
Issued by
NWS Chicago, IL

Counties Lake County, IL, Lake County, IN, Porter County, IN

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this high wind watch went out at Oct 18, 12:28 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Oct 18, 12:28 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1228 PM CDT TUE OCT 18 2011

.DISCUSSION...
1228 PM CDT

UPDATED GRIDS TO LOWER POPS OVER ALL BUT FAR SE COUNTIES FOR THIS
AFTERNOON. RADAR TRENDS...LATEST GUIDANCE AND PRESENCE OF DRY
AIRMASS SHOULD KEEP MOST OF THE AFTERNOON DRY.

AFTER EXAMINING 12Z GUIDANCE PLAN TO HOIST A HIGH WIND WATCH FOR
AREAS NEAR THE LAKE AND LAKESHORE FLOOD WATCH WITH THIS
AFTERNOON'S FORECAST. STILL FINE TUNING DETAILS MORE TO COME...

IZZI

&&

.PREV DISCUSSION...
349 AM CDT

THE MAIN FORECAST CONCERN FOR THE MORNING UPDATE WILL FOCUS ON THE
DEVELOPING SYSTEM TO LIFT FROM THE SOUTH AND BRING AN EXTENDED
PERIOD OR WIDESPREAD RAIN TO NORTHERN ILLINOIS AND NORTHWEST INDIANA.

HOWEVER...BEFORE THE RAIN MOVES INTO THE AREA...THE REMAINDER OF THE
NIGHT AND THE EARLY MORNING HOURS WILL BE QUIET.  THE MAIN ISSUE HAS
BEEN OVER NORTHERN ILLINOIS WHERE TEMPERATURES HAVE DROPPED INTO THE
UPPER 30S.  THE LATEST SATELLITE IMAGERY INDICATES INCREASING CLOUD
COVER OVER THE AREA...SO DO NOT EXPECT TEMPERATURES TO DROP MUCH
LOWER THAN THE CURRENT VALUES.  SO...THERE WILL STILL BE THE
POTENTIAL FOR SOME ISOLATED AREAS OF PATCHY FROST THIS MORNING.

FOR THE REST OF TODAY...THE FOCUS OF THE FORECAST WILL SHIFT TO THE
DEVELOPING PCPN SITUATION.  AS THE DEEP UPPER LOW THAT HAS BEEN
SITTING OVER THE JAMES BAY AREA LIFTS OUT TO THE EAST THIS
MORNING...A DEEPENING SOUTHERN STREAM SHORTWAVE WILL LIFT FROM THE
LOWER MISSISSIPPI VALLEY AND INTO THE OHIO VALLEY.  A STRENGTHENING
BAROCLINIC ZONE JUST NORTH AND WEST OF THE MAIN SFC LOW WILL SHIFT
OVER THE FAR SERN PORTIONS OF THE CWA BY LATE MORNING...SIGNALING
THE BEGINNING OF A WIDESPREAD PCPN EVENT FOR THE AREA.  THE TREND OF
THE MODEL GUIDANCE HAS BEEN TO SHIFT THE TRACK OF THE SYSTEM A
LITTLE MORE TO THE WEST...SO HAVE BEEFED UP POPS AND PCPN AMOUNTS
OVER THE AREA.  AS THE SYSTEM TRACKS NEWD...A NRN STREAM SHORTWAVE
DROPPING OUT OF THE NRN PLAINS WILL PHASE WITH THE SRN STREAM
LOW...HELPING CARVE OUT A FULL LATITUDE TROUGH OVER THE MISSISSIPPI
VALLEY.  AS THIS OCCURS...THE ASSOCIATED PCPN SHIELD WILL SPREAD
FROM SOUTHEAST TO NORTHWEST ACROSS THE CWA...REACHING THE ROCKFORD
AREA BY THIS EVENING.  A SERIES OF NRN STREAM SHORTWAVES WILL DROP
OUT OF CANADA...REINFORCING THE UPPER TROUGH AND EVENTUALLY A CLOSED
UPPER LOW WILL DEVELOP OVER THE LOWER OHIO VALLEY BY WEDNESDAY
AFTERNOON.  A COMPLICATING FACTOR WITH THIS DEVELOPING SITUATION
WILL BE THE INTERACTION OF A TROPICAL SYSTEM LIFTING OUT OF THE ERN
GULF OF MEXICO.  THE MODELS HAVE NOT BEEN VERY CONSISTENT ON THE
EVOLUTION AND INTERACTION OF THIS SYSTEM...WHICH WOULD ADD A BIT OF
UNCERTAINTY TO THE FORECAST.

THE LATEST GUIDANCE SUGGESTS THAT THE MID-LATITUDE AND
TROPICAL-SOURCED SYSTEMS SHOULD MERGE OVER THE UPPER OHIO VALLEY
WITH A DEEP SFC LOW DEVELOPING BY WEDNESDAY MORNING.  AT THE SAME
TIME...STRONG HIGH PRESSURE WILL SETTLE OVER SOUTHCENTRAL CANADA.
BETWEEN A 1030MB HIGH TO OUR NORTHWEST AND A 991MB LOW TO OUR
SOUTHEAST...A VERY STRONG NELY-NLY PRESSURE GRADIENT WILL SET
UP...WITH THE STRONGEST GRADIENT FOCUSED OVER LAKE MICHIGAN AND
IL/SERN WI/NWRN INDIANA.  WINDS WILL INCREASE RAPIDLY THROUGH THE
DAY WEDNESDAY.  IN ADDITIONS TO THE STORM-FORCE WINDS EXPECTED TO
DEVELOP OVER LAKE MICHIGAN ON WEDNESDAY...WIND GUSTS WILL APPROACH
35MPH OVER THE CWA.  THE WIND FORECAST WILL REQUIRE CLOSE
EXAMINATION FOR THE NEXT MODEL RUNS SINCE WIND SPEEDS WILL BE
APPROACHING WIND ADVISORY CRITERIA.  WILL HOLD OFF ON ISSUING A WIND
ADVISORY AT THIS POINT...BUT IF THE 12Z RUNS AND THE OBSERVED SFC
PATTERN INDICATES GREATER STRENGTHENING OF THE PRESSURE GRADIENT OVER
THE AREA...A WIND ADVISORY MAY BE REQUIRED FOR WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON.

THE OTHER CONCERN WILL BE FOR RAINFALL AMOUNTS.  SINCE THIS SYSTEM
WILL BE VERY DYNAMIC BOTH AT THE SFC AND ALOFT...RELATIVELY HEAVY
RAINFALL AMOUNTS ARE LIKELY.  HAVE GENERALLY BUMPED UP POPS AND QPF
OVER THE AREA OVER PREVIOUS FORECASTS.  WITH THE ADDED INFLUENCE OF
THE SYSTEM LIFTING OUT OF THE ERN GLFMEX...THE ERN PORTIONS OF THE
CWA SHOULD SEE THE HEAVIEST PCPN AMOUNTS.  THE LATEST FORECAST
UPDATE WILL CARRY STORM TOTAL QPF RANGING FROM AROUND A QUARTER INCH
OF RAIN OVER THE I-39 CORRIDOR TO ABOUT 1 INCH OVER CHICAGO AND THE
I-57 CORRIDOR.  THE HEAVIEST AMOUNTS SHOULD BE OVER THE NWRN INDIANA
COUNTIES...WHERE STORM TOTAL QPF SHOULD APPROACH 1.5 INCHES.  SINCE
THE AREA HAS NOT RECEIVED MUCH RAIN RECENTLY...AREA RIVERS SHOULD
HAVE ADEQUATE CAPACITY TO HANDLE THE RAINFALL...BUT THE WRN PORTIONS
OF THE KANKAKEE RIVE WILL NEED TO BE CLOSELY MONITORED FOR
SIGNIFICANT RISES.

FOR THE LONGER TERM FORECAST PERIOD...THE SYSTEM SHOULD FINALLY
BEGIN TO QUICKLY LIFT OUT TO THE NORTHEAST BY THURSDAY NIGHT AND ALL
PCPN SHOULD FINALLY COME TO AN END OVERNIGHT THURSDAY NIGHT.  BY
FRIDAY MORNING...A MUCH COOLER AIRMASS WILL SETTLE OVER THE REGION
AND TEMPERATURES WILL ONCE AGAIN BECOME A CONCERN.  THE LATEST
EXTENDED GUIDANCE SUGGESTS THAT TEMPERATURES SHOULD DROP INTO THE
LOWER 30S WEST OF THE FOX VALLEY...WHILE THE REMAINDER OF THE
AREA...AWAY FROM THE LAKE FRONT AND THE HIGHLY URBANIZED AREAS OF
THE CHICAGO METRO AREA SHOULD SEE TEMPERATURES DROP INTO THE MIDDLE
TO UPPER 30S.  THIS WOULD MEAN WIDESPREAD FROST FOR THE AREA...AND
TEMPERATURES TO OR JUST BELOW FREEZING.  SO...THE GENERAL TREND FOR
THE EXTENDED FORECAST PERIOD...FROM FRIDAY THROUGH MONDAY...SHOULD
SEE TEMPERATURES START OUT AT BELOW NORMAL LEVELS AND MODERATE
THROUGH THE WEEKEND.  THE PCPN FORECAST IS A LITTLE MORE UNCERTAIN
DUE TO DIFFERENCES IN HOW THE MODELS HANDLE THE FINER SCALE
DETAILS.  SO...WILL CARRY A DRY FORECAST THROUGH THE LATTER PORTIONS
OF THE WEEK AND THE WEEKEND.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 18Z...

* PRECIPITATION CHANCES AND COVERAGE TONIGHT AND ON WEDNESDAY.
* CIG TRENDS TONIGHT AND ON WEDNESDAY.
* TIMING/MAGNITUDE OF STRONG NORTHERLY WIND GUSTS TONIGHT AND
  WEDNESDAY.

KJB

//DISCUSSION...UPDATED 18Z...

A STORM SYSTEM ACROSS THE CENTRAL AND LOWER MISSISSIPPI RIVER VALLEY
WILL QUICKLY STRENGTHEN TONIGHT INTO WEDNESDAY AS IT LIFTS NORTH
ACROSS THE OHIO VALLEY. THIS SYSTEM WILL PRODUCE SEVERAL MAJOR
WEATHER IMPACTS ACROSS THE TERMINALS BY EARLY WEDNESDAY MORNING.
THESE CONCERNS INCLUDE: WINDS...CIG AND VIS TRENDS AND TIMING OF
RAINFALL.

STRONG NORTH TO NORTHEAST WINDS WILL QUICKLY DEVELOP DURING THE
EARLY MORNING HOURS AS THE DEEPENING SURFACE LOW PRODUCES A STRONG
PRESSURE GRADIENT ACROSS THE AREA. THE WINDS WILL CONTINUE TO
INCREASE DURING THE DAY AS THE LOW LIFTS NORTHWARD. I EXPECTED
NORTHERLY WINDS AROUND 25 KT WITH GUSTS FROM 35 TO 40 KT DURING
THE AFTERNOON.

CIGS SHOULD FALL INTO THE MVFR CATEGORY TONIGHT. HOWEVER...IFR
CONDITIONS ARE POSSIBLE AS EARLY AS LATE WEDNESDAY AFTERNOON...BUT
MORE LIKELY BY WEDNESDAY EVENING. RAINFALL SHOULD BEGIN TO DEVELOP
ACROSS NORTHEASTERN ILLINOIS LATE TONIGHT AS THE FLOW INCREASES OFF
THE LAKE. IT MAY BE MORE SHOWERY IN NATURE DUE TO SOME LAKE
ENHANCEMENT. HOWEVER...MORE WIDESPREAD RAIN  WILL ARRIVE DURING THE
DAY ON WEDNESDAY. IT APPEARS THAT THE BEST CHANCES FOR HEAVY
RAINFALL WILL NOT BE UNTIL LATE WEDNESDAY AFTERNOON AND WEDNESDAY
NIGHT. THIS IS THE TIMING IN WHICH STRONG MID LEVEL FORCING FOR
ASCENT INCREASES IN RESPONSE TO A DEVELOPING TROWAL. BECAUSE OF
THIS...I SCALED BACK ON THE LOWER VISIBILITIES IN RAIN THAT WERE
PREVIOUSLY ADVERTISED EARLY WEDNESDAY MORNING. ANY PROLONGED MVFR OR
LOWER VIS IN RAIN LOOKS TO OCCUR AFTER 20 UTC TOMORROW AFTERNOON.

KJB

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* LOW TO MEDIUM CONFIDENCE IN PRECIP TIMING/COVERAGE TONIGHT.
* MEDIUM CONFIDENCE IN CIGS DROPPING TO MVFR OVERNIGHT.
* LOW CONFIDENCE ON IFR CIGS ON WEDNESDAY.
* HIGH CONFIDENCE IN WIND GUSTS IN EXCESS OF 30 KT BEGINNING
  WEDNESDAY MORNING.

KJB

//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...

WEDNESDAY NIGHT...SHOWERS LIKELY...IFR POSSIBLE. STRONG WINDS.
THURSDAY...CHANCE OF SHOWERS...IFR POSSIBLE.
FRIDAY THROUGH MONDAY...VFR.

BMD

&&

.MARINE...
844 AM CDT

...GALES DEVELOPING WEDNESDAY AND INCREASING TO STORM FORCE
WEDNESDAY AFTERNOON/EVENING...

COMPONENTS CONTRIBUTING TO THE EXPECTED STORM COMING TOGETHER THIS
MORNING WITH AN UPPER TROUGH APPROACHING THE MID MISSISSIPPI RIVER
VALLEY STARTING TO STRENGTHEN AS AN UPPER LEVEL JET DIGS SOUTHWARD
ACROSS THE HIGH PLAINS. SURFACE LOW PRESSURE OVER THE GULF COAST
STATES WILL START TO INTENSIFY AND MOVE NORTHWARD INTO THE OHIO
VALLEY BY THIS EVENING. NORTHWEST WINDS TODAY WILL TURN NORTH THEN
NORTHEAST THIS EVENING AND TONIGHT WITH SPEEDS STEADILY INCREASING
TO GALE FORCE BY WEDNESDAY MORNING. LOW TRACK HAS BEEN SHIFTING
WESTWARD WITH TIME AND IS NOW EXPECTED TO MOVE INTO NORTHEAST
INDIANA/NORTHWEST OHIO BY WEDNESDAY EVENING THEN POSSIBLY SHIFT A
BIT WEST OF THERE. THIS SHOULD RESULT IN A RAPID INCREASE FROM
GALES TO STORM FORCE WINDS ACROSS AT LEAST THE SOUTHERN HALF TO
TWO-THIRDS OF THE LAKE LATE WEDNESDAY AFTERNOON. WILL NEED TO
CONSIDER INCREASING WINDS SLIGHTLY ACROSS THE SOUTHERN PART OF THE
LAKE WITH POTENTIAL FOR 55-60 KT GUSTS. POTENTIAL LIMITING FACTOR
FOR THESE HIGHER WINDS WILL BE THE FAIRLY COOL ATMOSPHERE IN
PLACE OVER THE LAKE AND THE LACK OF A SIGNIFICANT COLD PUSH OF
AIR...STILL RESULTING IN UNSTABLE CONDITIONS OVER THE LAKE... BUT
POSSIBLY LIMITING THE DEEPEST MIXING AND THEREFORE LIMITING THE
MAXIMUM GUST POTENTIAL. SHOULD NOT BE A PROBLEM ACHIEVING 50 KT
STORM FORCE WINDS...ITS MORE OF A MATTER OF THE CHANCES OF HAVING
GUSTS HIGHER THAN THAT. CONFIDENCE IS GROWING IN NEEDING TO
INCREASE SLIGHTLY BUT NOT HIGH ENOUGH TO MAKE CHANGES WITH THE
MORNING UPDATE. THE LOW WILL THEN BEGIN TO FILL AND MOVE NORTHEAST
THURSDAY. MAY SEE SOME STORM FORCE WINDS CONTINUE THURSDAY MORNING
BUT EXPECT WINDS TO EASE BACK TO GALE FORCE BY AFTERNOON THEN
BELOW GALES SOME TIME THURSDAY EVENING.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WATCH...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-
     LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...5 AM WEDNESDAY TO 4 PM
     WEDNESDAY.

     STORM WATCH...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-
     LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...4 PM WEDNESDAY TO 3 PM
     THURSDAY.

     GALE WATCH...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565...10 AM
     WEDNESDAY TO 10 PM THURSDAY.

&&
Hazardous weather outlook, Oct 18, 4:33 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
433 AM CDT TUE OCT 18 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
190945-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
433 AM CDT TUE OCT 18 2011 /533 AM EDT TUE OCT 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG...GUSTY WINDS WILL DEVELOP ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA...WITH NORTH TO NORTHEAST WINDS INCREASING TO 30
TO 35 MPH BY WEDNESDAY AFTERNOON. STRONG...GUSTY WINDS WILL
PERSIST THROUGH THURSDAY AFTERNOON.

EVEN STRONGER WINDS OVER LAKE MICHIGAN WILL DRIVE WAVES UP TO 15
TO 20 FEET ALONG THE LAKE MICHIGAN SHORELINE. A COASTAL FLOOD
ADVISORY MAY BE REQUIRED FOR WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON.

STORM TOTAL RAINFALL UP TO 1.5 INCHES OVER NORTHWESTERN INDIANA
MAY LEAD TO SIGNIFICANT RISES ALONG THE KANKAKEE RIVER.

WIDESPREAD FROST WILL BE POSSIBLE FOR LOCATIONS AWAY FROM THE
LAKEFRONT AND THE HIGHLY URBANIZED AREAS OF THE CHICAGO METRO AREA
THURSDAY NIGHT AND FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-190945-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
433 AM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

WINDS AND WAVES HAZARDOUS FOR SMALL CRAFT WILL DEVELOP OVERNIGHT
TONIGHT OVER THE ILLINOIS AND INDIANA NEARSHORE WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDS MAY INCREASE TO NORTH GALES BY WEDNESDAY MORNING...AND
FURTHER STRENGTHEN TO NORTHERLY STORM FORCE WINDS TO 50 KT LATE
WEDNESDAY AFTERNOON. STORM FORCE WINDS MAY TO CONTINUE THROUGH
THURSDAY NIGHT.

WINDS SHOULD SUBSIDE TO NORTH TO NORTHWEST GALES THURSDAY INTO
THURSDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-190945-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
433 AM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

NORTHEAST GALES TO 35 KT MAY DEVELOP OVER THE SOUTHERN PORTIONS
OF THE LAKE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NORTHERLY GALES MAY SPREAD OVER THE ENTIRE LAKE DURING THE LATE
MORNING HOURS WEDNESDAY. WINDS MAY THEN INCREASE TO NORTHERLY
STORM FORCE WINDS OVER THE SOUTH HALF OF THE LAKE BY WEDNESDAY
AFTERNOON. THE STORM FORCE WINDS SHOULD CONTINUE THROUGH THURSDAY
AFTERNOON...BEFORE SUBSIDING TO NORTH TO NORTHWESTERLY GALES WHICH
MAY CONTINUE INTO THURSDAY EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KREIN

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 3:21 AM CDTStorm WatchLOT11 hr
Oct 18, 1:58 PM CDTLakeshore Flood WarningLOTLake55 hr
Oct 18, 2:43 PM CDTGale WarningLOT24 hr
Oct 18, 2:43 PM CDTStorm WarningLOT48 hr

Nearby

High Wind Watches in Indiana, 2011High Wind Watches in Illinois, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.